Alert archive / Idaho / High Wind Watches in 2019
High Wind Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this high wind watch at Nov 25, 2019, 1:07 PM PST for Bonner County, Boundary County, Kootenai County, Idaho; Pend Oreille County, Spokane County, Stevens County, Washington. It took effect at Nov 27, 2019, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 1:07 PM PST (21:07 UTC)
- In effect from
- Nov 27, 2019, 6:00 AM PST
- Expired
- Nov 26, 2019, 2:51 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS76 KOTX 252107 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 107 PM PST Mon Nov 25 2019 IDZ001-002-WAZ037-261315- /O.NEW.KOTX.HW.A.0002.191127T1400Z-191128T0600Z/ Northern Panhandle-Coeur d'Alene Area-Northeast Mountains- Including the cities of Sandpoint, Rathdrum, Bonners Ferry, Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, Worley, Colville, Deer Park, Chewelah, Newport, and Kettle Falls 107 PM PST Mon Nov 25 2019 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...In Washington, Northeast Mountains. In Idaho, Northern Panhandle and Coeur d'Alene Area. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds are expected down the Highway 95 corridor from Sandpoint to Coeur D'Alene. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
595 WWUS76 KOTX 260552 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 952 PM PST Mon Nov 25 2019 IDZ001-002-WAZ037-262100- /O.CON.KOTX.HW.A.0002.191127T1400Z-191128T0600Z/ Northern Panhandle-Coeur d'Alene Area-Northeast Mountains- Including the cities of Sandpoint, Rathdrum, Bonners Ferry, Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, Worley, Colville, Deer Park, Chewelah, Newport, and Kettle Falls 952 PM PST Mon Nov 25 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...In Washington, Northeast Mountains. In Idaho, Northern Panhandle and Coeur d'Alene Area. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds are expected down the Highway 95 corridor from Sandpoint to Coeur D'Alene. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
470 WWUS76 KOTX 261051 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 251 AM PST Tue Nov 26 2019 IDZ001-WAZ037-261900- /O.UPG.KOTX.HW.A.0002.191127T1400Z-191128T0600Z/ /O.NEW.KOTX.HW.W.0001.191127T1200Z-191128T0800Z/ Northern Panhandle-Northeast Mountains- Including the cities of Sandpoint, Rathdrum, Bonners Ferry, Priest River, Eastport, Colville, Deer Park, Chewelah, Newport, and Kettle Falls 251 AM PST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. Ridgetop wind gusts expected to be in excess of 65 mph. * WHERE...In Washington, Northeast Mountains. In Idaho, Northern Panhandle. * WHEN...From 4 AM Wednesday to midnight PST Wednesday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds are expected in Northern Idaho into the Deer Park Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ002-261900- /O.UPG.KOTX.HW.A.0002.191127T1400Z-191128T0600Z/ /O.NEW.KOTX.WI.Y.0010.191127T1200Z-191128T0800Z/ Coeur d'Alene Area- Including the cities of Coeur d'Alene, Post Falls, Hayden, and Worley 251 AM PST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT... * WHAT...Northeast winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Coeur d'Alene Area. * WHEN...From 4 AM Wednesday to midnight PST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ034>036-261900- /O.NEW.KOTX.WI.Y.0010.191127T1200Z-191128T0800Z/ Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford 251 AM PST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Moses Lake Area, Upper Columbia Basin and Spokane Area. * WHEN...From 4 AM Wednesday to midnight PST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ043-044-261900- /O.NEW.KOTX.WI.Y.0010.191127T1200Z-191128T0800Z/ Okanogan Valley-Waterville Plateau- Including the cities of Omak, Okanogan, Brewster, Bridgeport, Oroville, Nespelem, Waterville, and Mansfield 251 AM PST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Okanogan Valley and Waterville Plateau. * WHEN...From 4 AM Wednesday to midnight PST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this high wind watch went out at Nov 25, 10:12 AM PST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 25, 10:12 AM PST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1012 AM PST Mon Nov 25 2019 .SYNOPSIS... A few weather disturbances track across the Inland Northwest through early this week, with mainly mountain snow. Expect strong blustery north winds on Wednesday as snow chances decrease. Much colder temperatures and drier weather is on tap for the holiday weekend. && .DISCUSSION... A cool Northwest flow has allowed a cold conditionally unstable airmass to reside over the Pacific Northwest. This is especially evident in KOTX morning sounding showing quite the cold and conditionally airmass aloft with 500mb temperatures near -34 deg Celsius resulting in steep lapse rates between 700 and 500mb of about 8.3 deg Celsius per kilometer. Small scale disturbances running down in this northwest flow are kicking off convection, mostly in the form of snow showers. Convergence zones produced on the west side of the washington are having a not so difficult time jumping across the Cascade crest and depositing snow on the East side of the Cascade Crest. In addition convective showers are having an easy time moving across lowlands further east including a good portion of the Columbia Basin. Forecast has been updated to better account for this. /Pelatti && .AVIATION... 18Z TAFS: Spotty low clouds and fog to burn off this morning and allow mostly VFR conditions, otherwise weather disturbances dropping down from a Northwest flow and moving through a cold and conditionally unstable airmass over the aviation area are to produce rain and snow today, so some MVFR condtions and spotty IFR conditions associated with the showers may occur. Showers should stop tonight for most, if not all locations, allowing prevailing VFR but followed by some fog and low cloud development producing IFR conditions in spots mainly after 9Z Tuesday and on into Tuesday morning. /Pelatti && .PRELIMINARY POINT TEMPS/POPS... Spokane 37 23 33 24 33 20 / 10 10 10 10 10 10 Coeur d'Alene 37 25 34 23 32 19 / 10 10 20 10 10 10 Pullman 37 25 35 24 36 20 / 40 20 20 10 10 10 Lewiston 40 29 37 27 36 24 / 50 30 30 10 10 10 Colville 42 20 37 20 35 16 / 0 10 10 10 10 10 Sandpoint 36 25 33 23 29 18 / 10 10 10 10 10 10 Kellogg 35 25 32 24 30 18 / 30 20 30 10 10 10 Moses Lake 45 23 39 27 39 22 / 30 10 10 10 20 10 Wenatchee 42 27 35 26 32 20 / 30 10 10 50 30 30 Omak 41 20 35 24 33 19 / 20 10 10 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Nov 25, 4:42 AM PST, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 442 AM PST Mon Nov 25 2019 IDZ001-002-WAZ034>037-041-043-044-261400- Northern Panhandle-Coeur d'Alene Area-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Wenatchee Area-Okanogan Valley-Waterville Plateau- 442 AM PST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A much cooler and active weather pattern will settle in over the region this week. On Wednesday, very windy conditions are forecast to develop, and will have the potential to cause tree damage and power outages, in addition to making pre-holiday travel difficult. IDZ003-004-026-027-WAZ031>033-038-042-261400- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Okanogan Highlands-East Slopes Northern Cascades- 442 AM PST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time.
Nearby
High Wind Watches in Idaho, 2019High Wind Watches in Washington, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.